Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Nostril clogged, green-yellowish drainage

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2446 Questions
my right nostril is clogged with anywhere from a green/yellish at times to a clear snot but my left nostril is clear as a summers day what is the problem
Posted Mon, 7 May 2012 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 1 hour later

Thanks for your query.

Based on your description provided, I assume to know your right nostril is congested persistently and your nasal cycle of alternative breathing through nostrils has been disrupted.

The most common cause for persistent nasal obstruction would be a DNS (Deviated Nasal Septum) associated with nasal turbinate hypertrophy and sinusitis which aggravates during winters. Normally nasal secretions are found to be clear but greenish or yellowish would denote an allergy or bacterial infection.

You seem to be on many medications for your age. Nasal dryness, congestion and thick secretions may be due to medications such as paxil, hydroxyzine, prazosin and atenolol.

It would be better to discuss these findings after an examination by an ENT Specialist.

You are currently on these following medications:
a) Analgesics: Tramadol and Etodolac.
b) Antihypertensives: Prazosin and Atenolol.
c) Anti-anxiety / insomnia drugs: Paxil (Paroxitine), Zolpidem (Ambien CR) and Hydroxyzine.

Hydroxyzine also has some anti allergic action. It is advisable to reduce on the number of medications.

It is advisable only to reduce or discontinue medications under the supervision of your physician / doctor as these may produce severe withdrawal symptoms.

On confirming your physical examination findings, a newer generation anti histaminic with a mucolytic and steam inhalation should solve your problem. Additional short term use of nasal decongestant drops and nasal steroid sprays may help, based on the discretion of your treating specialist. Depending upon the severity of your DNS, septoplasty or Radio Frequency Ablation of turbinates may be advised.

Hope this answers your query. If you have any follow up queries I will be available to answer them.

Wish you a speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor